Texas, 2007Flash Flooding in Texas, June 22, 2007
June 22, 2007 · NWS BRO · 2 events in 2 counties and zones
|The heavier showers and thunderstorms produced localized flash flooding in Starr and Jim Hogg Counties. 90 inches of rainfall June 22.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7.8 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure trough centered over Texas combined with abundant tropical moisture produced periods of scattered showers and thunderstorms over the western Counties of Deep South Texas on June 22.|The heavier showers and thunderstorms produced localized flash flooding in Starr and Jim Hogg Counties. The Rio Grande City Fire Department recorded 1.90 inches of rainfall June 22. The Roma area experienced significant flooding as a stationary thunderstorm produced 8 to 11 inches of rain over rural areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 22, 12:45 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 22, 12:45 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT FRI JUN 22 2007
.DISCUSSION...MOISTURE CONTINUES TO INCREASE OVER THE AREA TODAY
WITH A WARM SOUTHEAST FLOW OF AIR. BRO SOUNDING THIS MORNING SHOWED
A PRECIP WATER OF 2.23 AND A K-INDEX OF 37. SHOWERS AND
THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS AFTERNOON WITH THE
DIURNAL HEATING. WILL HOLD OFF ON FLOOD WATCH AT THIS TIME AS MOST
OF DEEP SOUTH TEXAS HAS PRETTY HIGH FLASH FLOOD GUIDANCE. WILL
CONTINUE TO KEEP POPS FAIRLY HIGH THROUGH THE WEEKEND WITH AN UPPER
LEVEL TROUGH LINGERING ALONG THE GULF COAST. TEMPERATURES SHOULD BE
NEAR NORMAL FOR THIS TIME OF YEAR. LATEST GFS MODEL RUNS CONTINUE
TO INCREASE THE CHANCES OF PRECIP THROUGH THE WEEKEND AS ATMOSPHERIC
MOISTURE HAS BECOME LESS LIKELY TO DECREASE. SEABREEZE SHOULD HAVE
NO TROUBLE FORMING THROUGH EARLY NEXT WEEK. THE TROPICAL WAVE IN THE
WESTERN CARIBBEAN WILL CONTINUE MOVING NORTHWEST ACROSS THE YUCATAN
PENINSULA AND THROUGH THE WESTERN GULF OVER THE WEEKEND. CURRENT
TIMING HAS THE MOISTURE FROM THIS SYSTEM ARRIVING ON WEDNESDAY.
&&
.MARINE...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS WITH
GUSTS TO 14 KNOTS AND SEAS AT 2 FEET WITH A 6 SECOND PERIOD. LIGHT
TO MODERATE SOUTHEAST WINDS WILL CONTINUE OVER THE MARINE AREAS
THROUGH TONIGHT. THE WINDS AND SEAS WILL INCREASE OVER THE MARINE
AREAS THIS WEEKEND AS THE PRESSURE GRADIENT INCREASES ACROSS THE
AREA. SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY OVER PORTIONS OF
THE MARINE AREAS AT TIMES THROUGH THE EARLY PART OF NEXT WEEK. THE
WINDS AND SEAS MAY INCREASE IN AND NEAR ANY SHOWERS OR THUNDERSTORMS.
&&
.AVIATION...VFR TO MVFR CONDITIONS WITH MOSTLY CLOUDY TO PARTLY
CLOUDY SKIES AND MODERATE SOUTHEASTERLY WINDS ARE OCCURRING AT THE
REGIONAL AIRPORTS. THERE IS A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA AT TIMES FOR THE
NEXT FEW DAYS. MVFR TO TEMPORARY IFR CONDITIONS MAY OCCUR IN ANY
SHOWERS OR THUNDERSTORMS OTHERWISE VFR CONDITIONS WILL PREVAIL OVER
THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 77 88 79 91 / 20 20 20 50
BROWNSVILLE 76 90 78 91 / 20 20 20 50
HARLINGEN 73 91 76 92 / 20 20 20 50
MCALLEN 75 90 76 94 / 20 30 30 50
RIO GRANDE CITY 76 90 75 94 / 30 40 30 50
SOUTH PADRE ISLAND 79 87 80 91 / 10 10 10 40
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
65/63
Hazardous weather outlook, Jun 22, 4:31 AM CST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
531 AM CDT FRI JUN 22 2007
TXZ248>257-231115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
531 AM CDT FRI JUN 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN MAY
PRODUCE MINOR FLOODING OF STREETS AND HIGHWAYS. WHILE ANY LOCATION
ACROSS DEEP SOUTH TEXAS COULD EXPERIENCE HEAVY RAIN THE COUNTIES
OF HIDALGO...STARR...ZAPATA AND JIM HOGG MAY BE MORE LIKELY TO SEE
AREAS OF CONCENTRATED HEAVY PRECIPITATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
PROVIDE A THREAT FOR LOCALIZED FLOODING THIS WEEKEND THROUGH
TUESDAY.
BUILDING SEAS LATE MONDAY...TUESDAY AND WEDNESDAY COULD INCREASE THE
RISK OF RIP CURRENTS ALONG AREAS BEACHES TO A HIGH RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
59
Flash Flood, Jim Hogg
- When
- June 22, 5:23 PM CST to 6:23 PM CST
- Where
- Jim Hogg County, 0.61 mi W of Hebbronville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.320, -98.690
Jim Hogg County sheriff Department reported standing water om FM 1017 and Highway 16. Fm 1017 from Hebbronville to 18 miles south is impassible.
Flash Flood, Starr
- When
- June 22, 6:08 PM CST to 7:10 PM CST
- Where
- Starr County, 0.69 mi N of Los Saenz
- Cause
- Heavy Rain
- Property damage
- $7.8 million
- Reported by
- Public
- Coordinates
- 26.410, -99.000
The public reports extensive flooding is occurring in the city of Roma. Numerous streets are impassible. Local streams and arroyos are flowing and their banks are full.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22, 2007$5.1 million · EF2 · 52 events
- Hail in Nebraska, June 22, 2007$725,000 · 1.75 in hail · 12 events
- Hail and Damaging Wind in Kansas, June 22 to 23, 2007$690,000 · 1 in hail · 4 events
- Tornado and Hail in North Dakota, June 22, 2007$103,000 · EF1 · 15 events
- Lightning Strike in Iowa, June 22, 2007$350,000 · 1 event
- Hail in Texas, June 22, 2007$100,000 · 0.75 in hail · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 22, 2007$42,000 · 50 kt wind · 9 events
- Lightning Strike in Indiana, June 22, 20074 injured · 1 event
- Damaging Winds in Missouri, June 22, 2007$25,000 · 55 kt wind · 2 events
- Flood in Iowa, June 22 to 27, 2007$25,000 · 1 event
- Lightning Strike in Illinois, June 22, 2007$20,000 · 1 event
- Hail and Damaging Wind in Maine, June 22, 2007$15,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43681, 43682.